Respiratuvar depression after accidental nasal ingestion of brimonidine eye drops in infant
Ali Gunes1, Hasan Balik1, Servet Yel1, Halil Kocamaz2, Mehmet Bosnak3
1Dicle University Medical School, Department of Pediatrics, Diyarbakir, Turkey
2Pamukkale University Medical School, Department of Pediatrics, Denizli, Turkey
3Gaziantep University, Medical School Department of Pediatric Critical Care, Gaziantep, Turkey
Keywords: Brimonidine intoxication; Nasal ingestion; Children
Objectives: Brimonidine tartrate is an alpha-2 agonist used for glaucoma treatment. It can lead to serious poisoning symptoms when misused by children.
Case report: In this case report, 3 months-old male patient with severe central nervous system depression and respiratory arrest as a result of accidentally nasal instillation of 1 cc brimonidine tartrate that benefited from mechanic ventilation and naloxone treatment was presented.
Conclusion: This case report suggested, that misuse of nasal brimonidine eye drop could result in serious respiratory distress and central nervous system depression. Mechanical ventilation and naloxone administration can be useful for these patients.